Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at May 7, 2021, 7:54 PM CDT for Briscoe County, Hall County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 7:54 PM CDT (00:54 UTC)
- Expired
- May 7, 2021, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS84 KLUB 080054 SPSLUB Special Weather Statement National Weather Service Lubbock TX 754 PM CDT Fri May 7 2021 TXZ024>026-080130- Briscoe TX-Childress TX-Hall TX- 754 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...HALL AND NORTHEASTERN BRISCOE COUNTIES UNTIL 830 PM CDT... At 753 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Brice, or 15 miles southwest of Clarendon, moving east at 35 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Memphis, Brice, Estelline, Lakeview and Plaska Community. LAT...LON 3443 10038 3453 10130 3475 10120 3475 10031 TIME...MOT...LOC 0053Z 285DEG 29KT 3473 10102 $$ 23
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at May 7, 6:18 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 7, 6:18 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 618 PM CDT Fri May 7 2021 .AVIATION... VFR at all terminals expected through the evening and night. VCTS is possible through 03Z near KLBB and KPVW as thunderstorms move through the area from ERN NM. Confidence remains low of TS affecting either terminal but have included VCTS. Strong downburst winds under rain shafts will be the main concern. Increased winds are expected tomorrow with possible BLDU after 18Z. && .PREV DISCUSSION... /issued 245 PM CDT Fri May 7 2021/ SHORT TERM... The passing of an upper level ridge axis this afternoon will signal a transition to southwesterly flow aloft in response to a trough axis emanating from a low across the BC west coast and extending toward Baja California. Lee troughing across eastern NM will continue to pull moisture into the region. A passing area of favorable lift, identified by Q-vector analysis, is expected across that region around the time of peak heating this afternoon leading to the development of thunderstorms along the western edge of the theta-e gradient. This activity should make it into the CWFA around or a little after dinner time this evening in the form of a broken line of scattered storms. With the loss of daytime heating, these storms should begin to dissipate and the bulk of the activity should remain along and west of the I-27/US87 corridor. Some straggler activity could persist thereafter across the southern Panhandle and northern Rolling Plains. Soundings show a fairly anemic CAPE profile as they did early this week. However, it is May in West Texas and potential for hail to the size of quarters seems reasonable for the strongest storms. That said, there is no guarantee any storm will generate large hail. Of greater risk, however, is the prospect for damaging downburst winds to 65 mph. Into Saturday, the surface dryline is expected to sharpen though indications are things will remain well capped up around 15kft with dry conditions in the subcloud layer across the western 2/3rds. Storm opportunities are just a bit better in the Rolling Plains but still not great. The issue is the scant nature of available moisture near the LFC. If storms manage to form, severe hail and wind will be possible. Further west, fire weather concerns abound as winds will approach 30 mph with sub 10% RH values. A fire weather watch has been issued for Saturday afternoon and evening. LONG TERM... A cold front will move through Saturday night, resulting highs 10 to 15 degrees cooler for Sunday than Saturday. An upper-level shortwave trough will move through the Texas Panhandle Sunday evening and is expected to bring precipitation to the Panhandle. This activity could possibly move into the extreme southern Texas Panhandle late Sunday. Any activity that does move into the area will be limited in both time and location. Isentropic upglide Sunday night into Monday will result in low stratus Monday morning. An upper-level trough will move across the Rockies and into the central Plains Monday bringing the potential of precipitation to the CFWA late Monday into Tuesday. With cloudy skies and the potential of precipitation over the area, temperatures should only make it in the 60s and low 70s on Tuesday. As the trough moves to the east, an upper-level ridge will begin to move into the area. This will result in calmer weather going into the latter part of this week. The ridge will flatten as a trough moves into the northwestern CONUS on Friday. There is some indication that a shortwave will form within the flattened ridge Friday, which would bring the potential for precipitation late Friday into Saturday. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for TXZ021>025-027>031-033>037-039>042. && 99/99/28
Hazardous weather outlook, May 7, 4:18 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 418 PM CDT Fri May 7 2021 TXZ021>044-082130- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 418 PM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Isolated to scattered thunderstorms will be possible across the far southern Texas Panhandle and South Plains this evening and tonight. A few of these storms may produce wind gusts up to 65 MPH and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot, dry and gusty southwesterly winds will create critical fire weather, especially west of the Caprock Escarpment, Saturday afternoon and evening. A Fire Weather Watch is in effect from noon until midnight for the South Plains, western Rolling Plains and southern Texas Panhandle. In addition, the southwesterly winds may become sustained in excess of 30 mph over portions of the Caprock Saturday afternoon. Across the Rolling Plains, a conditional risk for isolated severe thunderstorms will exist Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, May 7, 6:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT FRI MAY 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 SSW MULESHOE 34.21N 102.74W
05/07/2021 M68 MPH BAILEY TX MESONET
&&
EVENT NUMBER LUB2100262
KENDRICKLocal storm report, May 7, 6:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT FRI MAY 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
05/07/2021 M61 MPH CASTRO TX MESONET
&&
EVENT NUMBER LUB2100263
KENDRICKLocal storm report, May 7, 6:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
652 PM CDT FRI MAY 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 3 N HART 34.42N 102.11W
05/07/2021 M59 MPH CASTRO TX MESONET
&&
EVENT NUMBER LUB2100264
KENDRICKLocal storm report, May 7, 7:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CDT FRI MAY 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 9 WSW EARTH 34.19N 102.56W
05/07/2021 M59 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB2100265
KENDRICKLocal storm report, May 7, 7:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
748 PM CDT FRI MAY 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 N PLAINS 33.23N 102.84W
05/07/2021 M61 MPH YOAKUM TX MESONET
&&
EVENT NUMBER LUB2100266
KENDRICKSpecial weather statement, May 7, 7:54 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lubbock TX 754 PM CDT Fri May 7 2021 TXZ024>026-080130- Briscoe TX-Childress TX-Hall TX- 754 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS...HALL AND NORTHEASTERN BRISCOE COUNTIES UNTIL 830 PM CDT... At 753 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Brice, or 15 miles southwest of Clarendon, moving east at 35 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Memphis, Brice, Estelline, Lakeview and Plaska Community. LAT...LON 3443 10038 3453 10130 3475 10120 3475 10031 TIME...MOT...LOC 0053Z 285DEG 29KT 3473 10102 23
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 60 min |
| May 7, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Floyd, Hale, Hockley, Lamb, Lubbock and 3 more | 59 min |
| May 7, 8:22 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd | 23 min |
| May 7, 9:31 PM CDT | Special Weather Statement | LUB | Lubbock, Lynn | 59 min |
| May 8, 3:33 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 4 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.